Alert archive / West Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 75, NWS Charleston, WV

June 24, 20106 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2010, 12:20 PM EDT for 6 counties in West Virginia; Washington County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2010, 12:20 PM EDT (16:20 UTC)
Expired
Jun 24, 2010, 1:15 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 11:45 AM EDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:04 AM EDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 24, 6:04 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
604 AM EDT THU JUN 24 2010

.SYNOPSIS...
A COLD FRONT PUSHES THROUGH REGION TODAY. HIGH PRESSURE BUILDS IN
FOR FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL PUSH THROUGH THE REGION TODAY. NAM WAS ALREADY
STRUGGLING WITH THE 6 HOUR FORECAST WITH THE PRECIPITATION TO THE
WEST...SO WILL RELY MORE ON THE GFS AND SREF FOR FORECAST DETAILS.
WITH FRONT ARRIVING EARLY IN THE NORTHWESTERN COUNTIES...WILL
UNDERCUT MOS HIGHS A COUPLE OF DEGREES. DRIER AIR MOVES IN TONIGHT
AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
MODELS IN AGREEMENT WITH HIGH PRESSURE OVER THE CWA THROUGH
SATURDAY. GENERALLY WENT WITH NAM/GFS DURING THIS TIME FRAME AS
BOTH HAVE SIMILAR TIMING. COOLER AIR STAYS PRETTY MUCH TO OUR
NORTH...BUT THE AIRMASS OVER US WILL BE NOTICEABLY DRIER. TEMPS ON
FRIDAY WILL BE IN THE 80S TO NEAR 90 OVER MUCH OF THE CWA.
GENERALLY WENT WITH GFS/ECMWF SOLUTION ON SUNDAY/MONDAY...HAS THEY
SEEM TO HAVE BETTER CONTINUITY IN THE LONG TERM. TEMPS REBOUND
INTO THE LOWER 90S ON SATURDAY AND SUNDAY. GUID TEMPS A TAD WARM
ON SATURDAY AND SUNDAY AND KEPT A DEGREE OR TWO COOLER THAN GUID
NUMBERS WITH SOME CLOUDS ARRIVING ON SUNDAY. STILL RATHER WARM
WITH HIGHS IN THE LOW TO 90S OVER THE LOWLANDS.

LOW OVER THE UPPER PLAINS MOVES ACROSS THE GREAT LAKES SUNDAY
NIGHT AND INTO MONDAY. TRAILING FRONT MOVES ACROSS THE REGION ON
MONDAY. INCREASED POP AND CLOUD GRIDS TO SHOW THIS. STUCK WITH
GUID TEMPS FOR HIGHS MONDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
BY SUNDAY THE HIGH MOVES OFF...AND HOTTER TEMPS AND INCREASING
HUMIDITY MAY BRING ISOLATED AFTERNOON STORMS.

MODELS SIMILARLY TAKE A STRONGER COOL FRONT ACROSS THE AREA ON
MONDAY...AS ANOTHER STRONGER SHORT WAVE DROPS ACROSS THE GREAT LAKES
AND NEW ENGLAND. THIS STRONGER SHORT WAVE WITH BETTER UPPER DYNAMICS
WILL ALLOW THIS FRONT TO MOVE RIGHT ACROSS...ACCOMPANIED BY
SCATTERED STORMS. THUS...A HOT AND HUMID MONDAY WILL BE FOLLOWED BY
NOTICEABLY COOLER AND DRIER CONDITIONS BY TUESDAY AND WEDNESDAY.
LOOK FOR HIGHS IN THE 80S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A COLD FRONT WILL PUSH THROUGH THE REGION DURING THE DAY...PROVIDING
SOME RESTRICTIONS IN THUNDERSTORMS. SKIES WILL CLEAR TONIGHT AS
WINDS BECOME LIGHT...ALLOWING FOR SOME DENSE FOG.

AFTER 12Z FRIDAY...
PATCHY IFR VALLEY FOG EARLY FRI MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/RPY
NEAR TERM...RPY
SHORT TERM...JS
LONG TERM...JMV
AVIATION...RPY
Hazardous weather outlook, Jun 24, 3:50 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EDT THU JUN 24 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-250800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
350 AM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THESE STORMS
COULD PRODUCE VERY GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 24, 9:48 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 AM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 ENE PALERMO           38.17N 82.04W
06/23/2010                   LINCOLN            WV   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ACROSS STINSON RD/COUNTY HWY 44.

&&

TAXFORD
Local storm report, Jun 24, 10:24 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     2 WNW MIDDLEBOURNE      39.50N 80.94W
06/23/2010                   TYLER              WV   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ALONG PLEASANT RIDGE RD. AND SELLERS
            RD. WEST OF MIDDLEBOURNE

&&

TAXFORD
Special weather statement, Jun 24, 11:54 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1154 AM EDT THU JUN 24 2010

OHZ075-076-083>087-WVZ007>011-241700-
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
1154 AM EDT THU JUN 24 2010

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 11:45 AM...BRIEF GUSTY SHOWERS AND THUNDERSTORMS WERE STREAKING
EAST THROUGH WASHINGTON...ATHENS...VINTON...AND JACKSON COUNTIES
IN SOUTHEAST OHIO.

CURRENTLY...WIND GUSTS OF 40 TO 45 MPH MAY BE FELT. THIS COULD
CAUSE SOME WEAK TREE LIMBS TO BREAK AND POWER FLUCTUATIONS.
ALSO LOOSE LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND.

THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH MEIGS...GALLIA...
AND LAWRENCE COUNTIES IN SOUTHEAST OHIO BETWEEN 11:45 AM AND 12:45
PM.  THIS INCLUDES SUCH COMMUNITIES AS POMEROY...GALLIPOLIS...AND
IRONTON.

IN WEST VIRGINIA...THESE SHOWERS WILL AFFECT PEOPLE IN TYLER...
PLEASANTS...WOOD...JACKSON AND MASON BETWEEN NOON AND 1 PM. THIS
WOULD INCLUDES AREAS AROUND SUCH COMMUNITIES AS MIDDLEBOURNE...
SAINT MARYS...PARKERSBURG...RAVENSWOOD...AND POINT PLEASANT.

IF THE STORMS STRENGTHEN...BRIEF SEVERE THUNDERSTORM WARNINGS MAY
BE ISSUED FOR STRONGER WIND GUSTS.

SEEK SHELTER INDOORS...WHEN LIGHTNING IS SEEN OR THUNDER IS
HEARD.

KTB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:38 PM EDTSevere Thunderstorm WarningRLXBarbour, Gilmer, Harrison, Lewis, Randolph, Taylor and 1 more52 min
Jun 24, 1:46 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam, Roane59 min
Jun 24, 3:44 PM EDTSpecial Weather StatementRLXFayette, Nicholas, Pocahontas, Webster31 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2010Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.